MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700TFX
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 25mm 2700tfx aortic valve has been placed under evaluation/consideration for a valve-in-valve procedure after an implant duration of approximately 8 years, 3 months due to aortic insufficiency.The patient presented with exertional dyspnea and chest pain.
 
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed to the event.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key17670765
Report Number2015691-2023-15658
Device Sequence Number6247260
Product Code DYE
UDI-Device Identifier00690103177190
UDI-Public(01)00690103177190(17)170126
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2017
Device Model Number2700TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/01/2023
10/05/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/26/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age64 YR
Patient SexMale